MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 10015862
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product will be returned per customer.The customer complaint could not be confirmed because the product was not sequestered for failure investigation.The root cause of this failure was not identified.Additional patient information: (b)(6).Other relevant history: breast cancer.
 
Event or Problem Description
It was reported that as the carboplatin infusion (secondary set) was finishing, the bag emptied and the last of the drug entered the drip chamber.The drip chamber collapsed and the bag was sucked completely dry.The pump module started to alarm and would not infuse any more drug with message "empty container/fluid side".An attempt was made to infuse the remainder of the chemotherapy by gravity, but the peripheral iv back flowed due to suction/pressure in the line and the chemotherapy did not infuse.It was as if the tubing needed to be vented, but the secondary set did not have a vent.Per pharmacy, the priming volume of the set is less than 5% of patient's total volume dose and therefore per pharmacy, it was ok to waste remaining chemo in tubing and proceed with flush of primary line.The primary line flushed without incident.20ml of the medication was wasted, and it was reported as under infusion.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8879038
Report Number9616066-2019-02271
Device Sequence Number227548
Product Code FPA
UDI-Device Identifier10885403221866
UDI-Public10885403221866
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10015862
Device Catalogue Number10015862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2426-0007, 8015, 8100, THERAPY DATE (B)(6) 2019
Patient Age59 YR
Patient Weight100